Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

August 17, 2021Cass County, Missouri

NWS Kansas City, MO issued this special weather statement at Aug 17, 2021, 5:47 PM CDT for Cass County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2021, 5:47 PM CDT (22:47 UTC)
Expired
Aug 17, 2021, 6:30 PM CDT
In force
43 min
Issued by
NWS Kansas City, MO
Hail
0.50 in
Wind
50

County Cass County, MO

The radar

The Pleasant Hill radar (KEAX), 31 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2021-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2021-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1362 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

525 
WWUS83 KEAX 172247
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
547 PM CDT Tue Aug 17 2021
 
MOZ043-053-172330-
Bates MO-Cass MO-
547 PM CDT Tue Aug 17 2021

...A strong thunderstorm will impact portions of southern Cass and
north central Bates Counties through 630 PM CDT...

At 546 PM CDT, Doppler radar was tracking a strong thunderstorm over
Archie, or 7 miles north of Adrian, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Harrisonville, Garden City, Archie, East Lynne, Lake Annette and Gunn
City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3843 9421 3843 9442 3868 9452 3869 9416
TIME...MOT...LOC 2246Z 171DEG 13KT 3850 9433 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

BMW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 17, 3:23 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 17, 3:23 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
323 PM CDT Tue Aug 17 2021

.Discussion...
Issued at 323 PM CDT TUE AUG 17 2021

Message of the Day

- Isolated showers and storms continue this afternoon and evening,
mainly along and south of the Missouri River. No severe weather is
expected, but could see some gusty winds.

- Isolated showers and storms are possible again tomorrow afternoon
and evening, mainly east of I-35. No severe weather is expected, but
could see some gusty winds.

- On and off scattered storms are expected Thursday afternoon
through Friday night. There is potential for a few storms to become
strong.

Discussion

Diurnal heating and an upper level shortwave trough are helping
isolated showers and storms develop this afternoon. This activity
should mainly stay along and south of the Missouri River and will
continue through sunset. Deep layer shear is less than 20 kts, so
anything that develops will go up and down fairly quickly with
little organization. Severe storms are not expected, but could see
some gusty winds (30-40 mph), especially as storms collapse. The
same scenario is expected for Wednesday afternoon and evening,
except the best location for isolated showers and storms is going
to be mainly east of I-35.

Thursday, a warm front will push north bringing another chance for
storms, mainly south of HWY 36. Storm chances will continue Thursday
night through Friday night as a low pressure system gradually moves
east through the Midwest. This will be the best chance for storms
across the area this week. Severe weather is not anticipated right
now, but there is potential for a few strong storms.

Temperature-wise, expect highs in the mid to upper 80s to near 90
over the weekend, with lows in the 60s and 70s.

&&

.Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1224 PM CDT TUE AUG 17 2021

VFR conditions are expected for this TAF period. Diurnal cu has
started to develop and will continue to spread across the region
this afternoon. A few isolated storms will likely develop this
afternoon, mainly south of I-70. KC terminals should remain dry.
The clouds and storm chances will diminish once the sun goes down.
Overnight hours will be quiet.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Atkins
Aviation...Atkins
Hazardous weather outlook, Aug 17, 4:55 AM CDT, 12 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
455 AM CDT Tue Aug 17 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
455 AM CDT Tue Aug 17 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Another mostly dry day is expected across the area. There is a
 slight chance for some isolated, non-severe storms this afternoon
 for areas near the KC Metro and south of I-70. No weather concerns
 are present at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 Wednesday also holds another chance for some isolated, non-severe
 thunderstorms in the afternoon with no major weather concerns. The
 next best chance for widespread rain still lies late Thursday into
 Friday. There is no severe weather concerns present at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Aug 17, 3:30 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
330 PM CDT Tue Aug 17 2021

MOZ044-045-054-172115-
Johnson MO-Pettis MO-Henry MO-
330 PM CDT Tue Aug 17 2021

...A strong thunderstorm will impact portions of southwestern Pettis
and southeastern Johnson Counties through 415 PM CDT...

At 330 PM CDT, Doppler radar was tracking a strong thunderstorm over
Green Ridge, or near Windsor. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Windsor and Green Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3850 9358 3870 9357 3869 9328 3853 9329
      3851 9329 3851 9351 3850 9352
TIME...MOT...LOC 2030Z 079DEG 2KT 3859 9343

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

BMW
Special weather statement, Aug 17, 4:04 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
404 PM CDT Tue Aug 17 2021

MOZ044-172145-
Johnson MO-
404 PM CDT Tue Aug 17 2021

...A strong thunderstorm will impact portions of southeastern Johnson
County through 445 PM CDT...

At 403 PM CDT, Doppler radar was tracking a strong thunderstorm near
Whiteman Afb, or near Whiteman Air Force Base, moving northwest at 10
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Whiteman Air Force Base, Leeton and Whiteman Afb.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3874 9372 3873 9350 3870 9350 3870 9351
      3856 9351 3856 9373
TIME...MOT...LOC 2103Z 118DEG 8KT 3863 9355

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

BMW
Special weather statement, Aug 17, 4:41 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
441 PM CDT Tue Aug 17 2021

MOZ038-044-172215-
Johnson MO-Lafayette MO-
441 PM CDT Tue Aug 17 2021

...A strong thunderstorm will impact portions of south central
Lafayette and north central Johnson Counties through 515 PM CDT...

At 441 PM CDT, Doppler radar was tracking a strong thunderstorm
just west of Fayetteville, moving northwest at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Odessa and Fayetteville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3888 9371 3879 9376 3881 9397 3901 9394
      3895 9372
TIME...MOT...LOC 2141Z 121DEG 11KT 3888 9382

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

BMW
Special weather statement, Aug 17, 5:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
547 PM CDT Tue Aug 17 2021

MOZ043-053-172330-
Bates MO-Cass MO-
547 PM CDT Tue Aug 17 2021

...A strong thunderstorm will impact portions of southern Cass and
north central Bates Counties through 630 PM CDT...

At 546 PM CDT, Doppler radar was tracking a strong thunderstorm over
Archie, or 7 miles north of Adrian, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Harrisonville, Garden City, Archie, East Lynne, Lake Annette and Gunn
City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3843 9421 3843 9442 3868 9452 3869 9416
TIME...MOT...LOC 2246Z 171DEG 13KT 3850 9433

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

BMW

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 3:30 PM CDTSpecial Weather StatementEAXPettis45 min
Aug 17, 4:04 PM CDTSpecial Weather StatementEAXJohnson41 min
Aug 17, 4:41 PM CDTSpecial Weather StatementEAXJohnson34 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.